Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 16, 2014, 04:35:45 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 619846
  • Total Topics: 46695
  • Online Today: 258
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Painful Scalp Pimples  (Read 2533 times)

0 Members and 1 Guest are viewing this topic.

Offline northernguy

  • Member
  • Posts: 1,347
Painful Scalp Pimples
« on: April 06, 2007, 12:34:47 PM »
Does anybody else get these?  Over the last year (since dx) I get more an more zits on my scalp which really hurt.  Doc says its related to the seb dem and not to scratch.  Anyone had them and found a way to deal with them?
Apr 28/06 cd4 600 vl 10,600 cd% 25
Nov 8/09 cd4 510 vl 49,5000 cd% 16
Jan 16/10 cd4 660 vl 54,309 cd% 16
Feb 17/10 Started Atripla
Mar 7/10 cd4 710 vl 1,076 cd% 21
Apr 18/10 cd4 920 vl 268 cd% 28
Jun 19/10 cd4 450 vl 60 cd% 25
Aug 15/10 cd4 680 vl 205 cd% 27
Apr 3/11 cd4 780 vl <40 cd% 30
Jul 17/11 cd4 960 vl <40 cd%33
April 15/12 cd4 1,010 vl <40 cd% 39
April 20/12 Switched to Viramune + Truvada
Aug 2/12 cd4 1040, vl <40, cd% 38
Oct 19 cd4 1,110 vl <40 cd% 41

Offline keyite

  • Member
  • Posts: 514
Re: Painful Scalp Pimples
« Reply #1 on: April 06, 2007, 01:04:36 PM »
Yep, have a look at this thread: http://forums.poz.com/index.php?topic=4207.0

I have used Nizoral to good effect - I only get them very occasionally now.

Hope you get on top of them - I know how painful they can be... :'(

Offline northernguy

  • Member
  • Posts: 1,347
Re: Painful Scalp Pimples
« Reply #2 on: April 10, 2007, 09:02:45 PM »
Thanks keyite.  I'm now on my second one in a month that has progressed to a large (1 - 1.5 cm wide) bump.  It gets large and painful then pops, oozing blood and pus (sorry folks) and starts to grow again.  Both times I've ended up having a doc drain it and get an antibiotic (the 1st time ending in my infamous Bacrtim episode).  Anybody else have them get so large? 

PS Nizoral has never seemed to work on my dry, flaky scalp, but who knows maybe it was keeping these at bay.
Apr 28/06 cd4 600 vl 10,600 cd% 25
Nov 8/09 cd4 510 vl 49,5000 cd% 16
Jan 16/10 cd4 660 vl 54,309 cd% 16
Feb 17/10 Started Atripla
Mar 7/10 cd4 710 vl 1,076 cd% 21
Apr 18/10 cd4 920 vl 268 cd% 28
Jun 19/10 cd4 450 vl 60 cd% 25
Aug 15/10 cd4 680 vl 205 cd% 27
Apr 3/11 cd4 780 vl <40 cd% 30
Jul 17/11 cd4 960 vl <40 cd%33
April 15/12 cd4 1,010 vl <40 cd% 39
April 20/12 Switched to Viramune + Truvada
Aug 2/12 cd4 1040, vl <40, cd% 38
Oct 19 cd4 1,110 vl <40 cd% 41

Offline keyite

  • Member
  • Posts: 514
Re: Painful Scalp Pimples
« Reply #3 on: April 11, 2007, 05:45:15 AM »
Okay, never had them THAT big - mine are more like small zits. Makes me wonder if it might be a different problem altogether. Have you seen a dermatologist?

Offline SirPrize

  • Member
  • Posts: 78
  • SirPrize!
Re: Painful Scalp Pimples
« Reply #4 on: April 11, 2007, 12:43:53 PM »
This sounds like folliculitis to me!  If Nizoral is not working for you, you may need to see  your Dermatologist for an accurate diagnosis.  Another good Rx for this problem is Loprox shampoo.  You can also "search" the forums for the word above and read some of the previous posts that contain additional treatment advice.
Due to current economic conditions, the light at the end of the tunnel has been temporarily turned off!

Online Miss Philicia

  • Member
  • Posts: 23,556
  • celebrity poster, faker & poser
Re: Painful Scalp Pimples
« Reply #5 on: April 11, 2007, 01:16:19 PM »
I get them from time to time, though they're more like keyite's and not the larger ones described so who knows if we're describing the same thing.

Mine are also, more often than not, in the area above and behind my ear lobes, though up above the hairline not immediately behind, if that helps.  I can generally see what is there too because I've shaved my head, or kept it closely cropped from even before HIV diagnosis.  Usually it's pimple-ish, though not quite a pimple.  And while I have and have had periodic sebhorric dermatitis for some time I've never specifically asked a doctor to look at this specific feature so I don't know if it is indeed related or something else, but I would suspect related.

Mine are never so bad or frequent to warrant any special course of action and any appearance of them never seems to last longer than a week.  I'd say though that I get a couple every 4 months or so, maybe less.
"Iíve slept with enough men to know that Iím not gay"

Offline dixieman

  • Member
  • Posts: 889
Re: Painful Scalp Pimples
« Reply #6 on: April 11, 2007, 01:55:15 PM »
Most doctors will tell you its folliculitus... but, if not caused by bacteria... you may have it checked to see if the inflamations are fungal... I hope that helps...

Offline krh

  • Member
  • Posts: 36
Re: Painful Scalp Pimples
« Reply #7 on: April 11, 2007, 02:42:13 PM »
I have been having these at the back of my head/neck since I started atripla about 6 months ago.  I've never had acne or anthing like this before.  Not really a pimple but an ingrown hairs and can never really pop them or anything.  They also get large sometimes.  I also keep my head buzzed.  The seem to take forever to go away.

I've also noticed dry patched on my skin which itch alot which is also new as I've never had any skin problems before.

Any idea would be helpful.

thanks people.

Offline northernguy

  • Member
  • Posts: 1,347
Re: Painful Scalp Pimples
« Reply #8 on: April 11, 2007, 10:06:49 PM »
... I also keep my head buzzed.  The seem to take forever to go away.

I've also noticed dry patched on my skin which itch alot which is also new as I've never had any skin problems before....

Those dry patches sound like seborrheic dermatitis, which I have.  Betamethasone cream worked for me.  Unfortunately the seb derm robbed me of my buzz cut, I've had to grow my hair long to cover up how dry and flaky my scalp is :-[
Apr 28/06 cd4 600 vl 10,600 cd% 25
Nov 8/09 cd4 510 vl 49,5000 cd% 16
Jan 16/10 cd4 660 vl 54,309 cd% 16
Feb 17/10 Started Atripla
Mar 7/10 cd4 710 vl 1,076 cd% 21
Apr 18/10 cd4 920 vl 268 cd% 28
Jun 19/10 cd4 450 vl 60 cd% 25
Aug 15/10 cd4 680 vl 205 cd% 27
Apr 3/11 cd4 780 vl <40 cd% 30
Jul 17/11 cd4 960 vl <40 cd%33
April 15/12 cd4 1,010 vl <40 cd% 39
April 20/12 Switched to Viramune + Truvada
Aug 2/12 cd4 1040, vl <40, cd% 38
Oct 19 cd4 1,110 vl <40 cd% 41

Online Miss Philicia

  • Member
  • Posts: 23,556
  • celebrity poster, faker & poser
Re: Painful Scalp Pimples
« Reply #9 on: April 15, 2007, 01:42:15 PM »
Really?  I've found a buzz cut allows me to control things better.
"Iíve slept with enough men to know that Iím not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.